Alert archive / Ohio / Lake Effect Snow Warnings in 2007

Lake Effect Snow Warning 3, NWS Cleveland, OH

January 19, 20075 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this lake effect snow warning at Jan 19, 2007, 3:45 AM EST for 5 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Jan 19, 2007, 12:00 PM EST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 19, 2007, 3:45 AM EST (08:45 UTC)
In effect from
Jan 19, 2007, 12:00 PM EST
Expired
Jan 20, 2007, 3:54 PM EST
In force
28 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Cuyahoga County, OH, Geauga County, OH, Lake County, OH, Trumbull County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 90 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 8.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2007-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2007-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCLE 190845
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
345 AM EST FRI JAN 19 2007

OHZ011>014-023-089-PAZ001>003-191645-
/O.UPG.KCLE.LE.A.0001.070119T1700Z-070120T2100Z/
/O.NEW.KCLE.LE.W.0003.070119T1700Z-070120T2100Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...WARREN...ASHTABULA...ERIE...EDINBORO...MEADVILLE
345 AM EST FRI JAN 19 2007

...LAKE EFFECT SNOW WARNING IN EFFECT FROM NOON TODAY TO 4 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM
EST SATURDAY. THE LAKE EFFECT SNOW WATCH IS NO LONGER IN EFFECT. 

A COLD FRONT MOVED ACROSS THE AREA OVERNIGHT. SNOW SHOWERS WERE
OCCURRING WITH THIS FRONT. HOWEVER...HEAVIER LAKE EFFECT SNOW
SHOWERS WILL DEVELOP LATER TODAY AS COLDER AIR MOVES IN...THEN
CONTINUE TONIGHT AND INTO SATURDAY.

SNOW ACCUMULATIONS TODAY ARE LIKELY TO BE FROM 2 TO 3 INCHES. WITH
HEAVIER SNOW SHOWERS TONIGHT AND SATURDAY TOTAL SNOW ACCUMULATIONS OF 6
TO 12 INCHES ARE POSSIBLE OVER THE NORTHEAST OHIO INLAND SNOW BELT
AREAS AND NORTHWEST PENNSYLVANIA BY SATURDAY AFTERNOON.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$
6 follow-up statements
000 
WWUS41 KCLE 191525
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1025 AM EST FRI JAN 19 2007

OHZ011>014-023-089-PAZ001>003-192330-
/O.CON.KCLE.LE.W.0003.070119T1700Z-070120T2100Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...WARREN...ASHTABULA...ERIE...EDINBORO...MEADVILLE
1025 AM EST FRI JAN 19 2007

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST
SATURDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST
SATURDAY. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO EXPAND AND INTENSIFY
THIS AFTERNOON AS COLDER AIR FILTERS INTO REGION. ACCUMULATIONS OF
2 TO 4 INCHES ARE POSSIBLE THIS AFTERNOON FROM CLEVELAND EASTWARD
INTO NORTHWESTERN PENNSYLVANIA. LOCALLY GREATER SNOW AMOUNTS ARE
POSSIBLE WHERE THE STRONGER BANDS PERSIST. THE SNOW SHOWERS WILL
CONTINUE TONIGHT INTO SATURDAY WITH ADDITIONAL ACCUMULATION
EXPECTED. STORM TOTALS OF 6 TO 12 INCHES ARE LIKELY BY SATURDAY
AFTERNOON IN THE WARNING AREA.

IN ADDITION...WEST TO NORTHWEST WINDS WILL CONTINUE TO GUST TO 30
MPH THROUGH THE EVENING HOURS. THIS WILL CAUSE SOME BLOWING AND
DRIFTING.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$
KUBINA
000 
WWUS41 KCLE 192059
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
359 PM EST FRI JAN 19 2007

OHZ011>014-023-089-PAZ001>003-200500-
/O.CON.KCLE.LE.W.0003.000000T0000Z-070120T2100Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...WARREN...ASHTABULA...ERIE...EDINBORO...MEADVILLE
359 PM EST FRI JAN 19 2007

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST
SATURDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST
SATURDAY. 

LAKE EFFECT SNOW SHOWERS ARE EXPECTED TO CONTINUE TO EXPAND AND
INTENSIFY OVERNIGHT AS COLD AIR FILTERS ACROSS THE RELATIVELY WARM
WATERS OF LAKE ERIE. EXPECT 4 TO 8 INCHES OF SNOW IN THE SNOWBELT
REGION TONIGHT WITH LOCALLY HIGHER AMOUNTS WHERE THE STRONGER BANDS
PERSIST. AN ADDITIONAL 3 TO 6 INCHES IS POSSIBLE DURING THE DAY
SATURDAY BEFORE THE HEAVY SNOW THREAT COMES TO AN END LATE IN THE
AFTERNOON. LOCALIZED STORM TOTALS OF OVER ONE FOOT ARE POSSIBLE IN
PORTIONS OF THE SNOWBELT.

WEST TO NORTHWEST WINDS WILL CONTINUE TO GUST TO 25 MPH THROUGH
THE EVENING HOURS CAUSING BLOWING AND DRIFTING OF THE SNOW.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

ASTIFAN
000 
WWUS41 KCLE 200218
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
918 PM EST FRI JAN 19 2007

OHZ011>014-023-089-PAZ001>003-201030-
/O.CON.KCLE.LE.W.0003.000000T0000Z-070120T2100Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...WARREN...ASHTABULA...ERIE...EDINBORO...MEADVILLE
918 PM EST FRI JAN 19 2007

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST
SATURDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST
SATURDAY. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO EXPAND AND INTENSIFY
OVERNIGHT AS COLD AIR FILTERS ACROSS THE RELATIVELY WARM WATERS OF
LAKE ERIE. EXPECT 4 TO 8 INCHES OF SNOW IN THE SNOWBELT REGION
OVERNIGHT WITH LOCALLY HIGHER AMOUNTS WHERE THE STRONGER BANDS
PERSIST. AN ADDITIONAL 3 TO 6 INCHES COULD FALL SATURDAY BEFORE
THE HEAVY SNOW THREAT COMES TO AN END LATE IN THE AFTERNOON.
LOCALIZED STORM TOTALS OF OVER ONE FOOT ARE POSSIBLE IN PORTIONS
OF THE SNOWBELT.

WEST TO NORTHWEST WINDS WILL CONTINUE TO GUST TO 25 MPH OVERNIGHT
CAUSING BLOWING AND DRIFTING OF THE SNOW.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$
000 
WWUS41 KCLE 200829
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
329 AM EST SAT JAN 20 2007

OHZ011-012-023-089-PAZ001-200930-
/O.CAN.KCLE.LE.W.0003.000000T0000Z-070120T2100Z/
CUYAHOGA-LAKE-TRUMBULL-ASHTABULA LAKESHORE-NORTHERN ERIE-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...WARREN...
ASHTABULA...ERIE
329 AM EST SAT JAN 20 2007

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW WARNING.

THE COVERAGE AND INTENSITY OF THE LAKE EFFECT SNOW SHOWERS HAS
DECREASED CONSIDERABLY SINCE 2 AM DUE TO THE PASSAGE OF A COLD
FRONT. ADDITIONAL SNOW SHOWERS WILL OCCUR THROUGH THIS AFTERNOON
BUT ACCUMULATION IS ONLY EXPECTED TO BE AROUND 2 INCHES OR LESS
LOCALLY AND ONLY IN THE HIGHER TERRAIN SO A LAKE EFFECT SNOW
WARNING IS NO LONGER NEEDED.

$$

OHZ013-014-PAZ002-003-201630-
/O.CON.KCLE.LE.W.0003.000000T0000Z-070120T2100Z/
GEAUGA-ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CHARDON...JEFFERSON...EDINBORO...
MEADVILLE
329 AM EST SAT JAN 20 2007

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

LAKE EFFECT SNOW SHOWERS WILL CONTINUE TODAY WITH ADDITIONAL
ACCUMULATION OF 1 TO LOCALLY 4 INCHES BY THIS EVENING. SOME AREAS
WILL LIKELY HAVE SEEN A TOTAL OF ABOUT A FOOT OF ACCUMULATION FROM
THIS LAKE EFFECT EVENT BY THE TIME THE SNOW SHOWERS TAPER OFF LATE
TODAY. THE BETTER ACCUMULATION TODAY WILL OCCUR IN THE HIGHER
TERRAIN AREAS FROM GEAUGA COUNTY EAST ACROSS ASHTABULA COUNTY INTO
INLAND ERIE AND CRAWFORD COUNTIES OF PENNSYLVANIA.

NORTHWEST WINDS GUSTING TO AROUND 30 MPH WILL PRODUCE AREAS OF
BLOWING AND DRIFTING SNOW...GREATLY REDUCING VISIBILITIES AT
TIMES.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$
ADAMS
000 
WWUS41 KCLE 201521
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1021 AM EST SAT JAN 20 2007

OHZ013-014-PAZ002-003-202100-
/O.CON.KCLE.LE.W.0003.000000T0000Z-070120T2100Z/
GEAUGA-ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CHARDON...JEFFERSON...EDINBORO...
MEADVILLE
1021 AM EST SAT JAN 20 2007

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON FOR GEAUGA AND INLAND ASHTABULA COUNTIES IN OHIO AND FOR
CRAWFORD AND INLAND ERIE COUNTIES IN PENNSYLVANIA.

LAKE EFFECT SNOW SHOWERS WILL CONTINUE TODAY WITH ADDITIONAL
ACCUMULATIONS OF 1 TO LOCALLY 4 INCHES BY THIS EVENING. SOME AREAS
WILL LIKELY HAVE RECEIVED AROUND A FOOT OF SNOW WITH THIS LAKE
EFFECT EVENT. THE BETTER ACCUMULATIONS TODAY WILL OCCUR IN THE
HIGHER TERRAIN AREAS FROM GEAUGA COUNTY EAST INTO INLAND ERIE AND
CRAWFORD COUNTIES IN PENNSYLVANIA. 

NORTHWEST WINDS GUSTING TO AROUND 30 MPH WILL PRODUCE AREAS OF
BLOWING AND DRIFTING SNOW...GREATLY REDUCING VISIBILITIES AT
TIMES.

IN LAKE EFFECT SNOW...THE WEATHER CAN VARY FROM LOCALLY HEAVY
SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU
WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES
IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER
RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR
UPDATES.

$$
000 
WWUS41 KCLE 202054
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
354 PM EST SAT JAN 20 2007

OHZ013-014-PAZ002-003-202200-
/O.CAN.KCLE.LE.W.0003.000000T0000Z-070120T2100Z/
GEAUGA-ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CHARDON...JEFFERSON...EDINBORO...
MEADVILLE
354 PM EST SAT JAN 20 2007

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW WARNING. 

LAKE EFFECT SNOW WILL CONTINUE TO DIMINISH LATE THIS AFTERNOON AND
THIS EVENING...BEFORE ENDING BY MIDNIGHT. ADDITIONAL SNOW
ACCUMULATIONS OF AN INCH OR TWO ARE POSSIBLE WHERE THE HEAVIER
BANDS PERSIST. WHERE THE HEAVIER BANDS OCCUR...VISIBILITIES WILL
BE REDUCED AND ROADWAYS MAY BECOME SLICK. NORTHWEST WINDS OF 10 TO
20 MPH EARLY WILL CAUSE SOME BLOWING SNOW WHICH MAY ALSO CAUSE
SOME SLICK SPOTS. CONTINUE TO USE CAUTION IF DRIVING THIS EVENING.

$$

MRD

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow warning went out at Jan 19, 3:00 AM EST, 45 minutes earlier.

Area forecast discussion, Jan 19, 3:00 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
300 AM EST FRI JAN 19 2007

.SHORT TERM (TODAY THROUGH SUNDAY)...
COLD FRONT MOVED THROUGH OVERNIGHT. LACK OF ICE CRYSTALS CAUSED SOME
FREEZING DRIZZLE FOR SHORT TIME. MOST AREAS HAVE SWITCHED OVER TO
LIGHT SNOW...OR SHOULD DO SO SHORTLY. OTHERWISE COLD ARCTIC AIR
MOVING IN BEHIND FRONT. WILL TRANSITIONING FROM LIGHT SYNOPTIC SNOW
TO PRIMAIRLY LAKE EFFECT SNOW LATER TODAY AND CONTINUING INTO PART
OF SATURDAY. WILL ISSUE LAKE EFFECT SNOW WARNING FROM NOON TODAY
UNTIL 4 PM SATURDAY. MAY BE SOMEWHAT OF A BREAK THIS MORNING BEFORE
THE LAKE EFFECT GETS GOING BUT WITH THE WESTERLY FLOW AND 8H TEMPS
DROPPING TO ARND -13C BY EVENING FELT THE LAKE EFFECT SNOW WARNING
SHOULD START AT NOON THOUGH THE THE HEAVIEST MAY NOT GET GOING UNTIL
THIS EVENING. PREVIOUS FORECAST OF 6 TO 12 FOR THE SNOW BELT LOOKS
OK. WESTERLY FLOW THIS AFTERNOON AND EARLY TONIGHT GRADUALLY BECOMES
WELL AROUND TO NW AND MAY ADD LAKE HURON FETCH AFFECTING NW INLAND
PA WHICH COULD RAISE SNOW AMOUNTS. HIGH PRESSURE BUILDING IN ON
SATURDAY WILL CUT OFF LAKE EFFECT IN MORNING ARND CLEVELAND BUT
SHOULD LINGER IN THE EAST UNTIL AFTERNOON. THEN FLURRIES FAR EAST
SATURDAY EVENING THEN HIGH MOVES QUICKLY ACROSS SATURDAY NIGHT. THEN
LOW MOVES INTO MID MISSISSIPPI VALLEY SUNDAY BRINGING ANOTHER CHANCE
FOR SOME SNOW.

&&

.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...
NW FLOW GENERALLY CONTINUES THROUGH THE PERIOD. FLOW IS FAIRLY
FAST SO PINNING DOWN INDIVIDUAL DETAILS TRICKY. NO BIG
STORMS...MOSTLY JUST CLIPPER TYPE SYSTEMS BUT EACH ONE OPENS THE
DOOR TO AT LEAST SOME SNOW SHOWERS AS WELL AS LAKE EFFECT SNOWS.
TROUGH ALOFT AND SECONDARY COLD FRONT AT SURFACE DROP SOUTH ACROSS
THE LOWER LAKES BY LATE MONDAY. I THINK THE MAJORITY OF THE COLDER
AIR WILL SLIDE OFF TO THE NORTH BUT SOME COLDER AIR WILL TRICKLE
SOUTHWARD AND WITH NNW FLOW SOME LAKE EFFECT POSSIBLE BY TUESDAY.
ELSEWHERE THERE SHOULD BE SOME CLEARING. LOOKS LIKE A BIT OF A BREAK
LATER TUE NGT INTO WEDNESDAY. STILL NOT SURE WITH A FAST FLOW THAT
THERE MIGHT BE A SMALL CHANCE OF SNOW SHOWERS BUT IT LOOKS UNTIL
LATER WED/WED NGT THAT NEXT SHORT WAVE DROPS ACROSS FCST AREA WITH
SOME LAKE EFFECT BY THURSDAY AS SOME COLDER AIR RETURNS. LAKE EFFECT
WILL CONTINUE INTO FRIDAY WITH DRIER AND COLDER CONDITIONS
ELSEWHERE. ECMWF COLDER BY THE END OF THE WEEK AS GFS SHOWS A BIT OF
A CHINOOK FLOW DEVELOPING BY FRIDAY WHERE AS ECMWF BRINGS A MORE
SIGNIFICANT CHUNK OF COLDER AIR SOUTHWARD. CONSENSUS THINKING IS
THAT COLDER SOLUTION MIGHT BE BETTER.

&&
.AVIATION (06Z-06Z)...
PATCHY FREEZING DRIZZLE/RAIN ACCOMPANYING COLD FRONT ACROSS THE
AREA.  GUSTY WINDS WITH AND FOLLOWING THE FRONT INTO AND THROUGH
FRI.  EARLIER IN THE EVENING HIGH CLOUDS WERE ABLE TO SEED THE LOWER
WITH ICE CRYSTALS THEREFORE ALLOWING IT TO SNOW.  TO THE WEST SUCH
AS A FDY/TOL HIGH CLOUDS WERE ABSENT THE MOISTURE WAS SHALLOW ENOUGH
TO BE DRIZZLE WITH SFC TEMPS BELOW FREEZING...THEREFORE YIELDING
FZRA/FZDZ.  NOW THE HIGH CLOUDS HAVE MOVED OFF AND THE UPPER VORT IS
STILL BACK ACROSS MI SO SHORT LIVED/TEMPORARY THREAT OF FZDZ/FZRA
WILL MARCH EAST ACROSS THE REMAINING SITES.  LIGHT SNOW WILL FOLLOW
FOR THE REMAINDER OF THE NIGHT.  WITH WEST FLOW ENHANCED SNOW FOR
ERI.  THE WEATHER IMPROVES LATE MORNING AND FOR THE AFTERNOON FOR
THE OTHER SITES IN THE WAKE OF THE SHORTWAVE...BUT THE NEXT UPSTREAM
SHORTWAVE COMES THROUGH FOR THE AFTERNOON...TAKING THE WINDS FROM
THE NW AND WITH COLD ENOUGH AIR ALOFT PRESENT CRANKS UP THE LAKE
EFFECT FOR NEAR AND EAST OF CLE.
&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW WARNING FROM FRIDAY AFTERNOON THROUGH SATURDAY
     AFTERNOON FOR OHZ011>014-023-089.

PA...LAKE EFFECT SNOW WARNING FROM FRIDAY AFTERNOON THROUGH SATURDAY
     AFTERNOON FOR PAZ001>003.

&&

SHORT TERM...WCR
LONG TERM...KOSARIK/ASTIFAN
AVIATION...OUDEMAN
Hazardous weather outlook, Jan 18, 5:11 AM EST, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
511 AM EST THU JAN 18 2007

OHZ011>014-023-089-PAZ001>003-191015-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
511 AM EST THU JAN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A LAKE EFFECT SNOW WATCH IS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY AFTERNOON.

A GENERAL SNOWFALL WILL BRING AN INCH OR SO OF SNOWFALL TO THE
AREA LATE TONIGHT AND EARLY FRIDAY. THEN LAKE EFFECT SNOW SHOWERS
ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON AND CONTINUE INTO
SATURDAY. THERE IS POSSIBILITY THAT LOCALLY 6 TO 12 INCHES OF SNOW
COULD FALL DURING THIS PERIOD IN THE SNOWBELT AREAS OF NORTHEAST
OHIO AND NORTHWEST PENNSYLVANIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LEZ142>149-162>169-OHZ003-006>010-017>022-027>033-036>038-047-
191015-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-
PORTAGE-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-
511 AM EST THU JAN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jan 18, 11:41 PM EST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1141 PM EST THU JAN 18 2007

OHZ010>014-020>023-029>033-037-038-047-089-PAZ001>003-190645-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-
PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
1141 PM EST THU JAN 18 2007

DRIZZLE OR LIGHT SNOW ACROSS THE AREA MAY CHANGE TO PERIOD OF
FREEZING DRIZZLE THROUGH THE EARLY MORNING HOURS. THIS COULD
CREATE SLICK SPOTS ON UNTREATED ROADS...BRIDGES AND SIDEWALKS.
COLDER AIR WILL MOVE IN OVERNIGHT AND TURN THE MIXTURE TO ALL
SNOW.

MOTORISTS ARE URGED TO USE CAUTION AS THEY TRAVEL THROUGH THE AREA
OVERNIGHT.

Nearby

Lake Effect Snow Warnings in Ohio, 2007Lake Effect Snow Warnings in Pennsylvania, 2007Every lake effect snow warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.